Skip to Main content Skip to Navigation
Journal articles

Efficient Algorithms on the Family Associated to an Implicational System

Abstract : An implication system (IS) on a finite set S is a set of rules called Σ -implications of the kind A →_Σ B, with A,B ⊆ S. A subset X ⊆ S satisfies A →_Σ B when ''A ⊆ X implies B ⊆ X'' holds, so ISs can be used to describe constraints on sets of elements, such as dependency or causality. ISs are formally closely linked to the well known notions of closure operators and Moore families. This paper focuses on their algorithmic aspects. A number of problems issued from an IS Σ (e.g. is it minimal, is a given implication entailed by the system) can be reduced to the computation of closures φ _Σ (X), where φ _Σ is the closure operator associated to Σ . We propose a new approach to compute such closures, based on the characterization of the direct-optimal IS Σ _do which has the following properties: \beginenumerate ıtemit is equivalent to Σ ıtemφ _Σ _do(X) (thus φ _Σ (X)) can be computed by a single scanning of Σ _do-implications ıtemit is of minimal size with respect to ISs satisfying 1. and 2. \endenumerate We give algorithms that compute Σ _do, and from Σ _do closures φ _Σ (X) and the Moore family associated to φ _Σ .
Document type :
Journal articles
Complete list of metadata

Cited literature [20 references]  Display  Hide  Download
Contributor : Service Ist Inria Sophia Antipolis-Méditerranée / I3s Connect in order to contact the contributor
Submitted on : Thursday, March 13, 2014 - 5:06:00 PM
Last modification on : Thursday, May 12, 2022 - 3:38:51 PM
Long-term archiving on: : Friday, June 13, 2014 - 12:11:52 PM


Files produced by the author(s)



Karell Bertet, Mirabelle Nebut. Efficient Algorithms on the Family Associated to an Implicational System. Discrete Mathematics and Theoretical Computer Science, DMTCS, 2004, Vol. 6 no. 2 (2), pp.315-338. ⟨10.46298/dmtcs.330⟩. ⟨hal-00959010⟩



Record views


Files downloads